Q 2: I have taken contraceptive pills in Ramadan. Should I make up for the days during which I did not have my period through the contraceptive effect of the pills and so I observed Sawm (Fasting) and offered Salah (Prayer) on them with the people? Is there any sin on me for taking these pills?
A: It is permissible for a woman to take a medicine to delay her menstrual period, so that she can perform Hajj or ‘Umrah (lesser pilgrimage), or observe Sawm in Ramadan, provided that it will result in no harmful effect on her. You do not have to make up for these days in which menstrual bleeding was stopped by the effect of the pills and you observed Sawm with the people.
(Part No. 10; Page No. 341)
May Allah grant us success! May peace and blessings be upon our Prophet Muhammad, his family and Companions!
|Permanent Committee for Scholarly Research and Ifta’|
|`Abdullah ibn Qa`ud||`Abdul-`Aziz ibn `Abdullah ibn Baz|